Phenytoin

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to boost my memory power?

Query: Hi doctor, I am a 27 year old serving army officer. Three years back, I met with an accident and got a traumatic brain injury. The initial investigation report and treatment undertaken is attached. Also, the NCCT scan taken 11 months ago is attached. Now, the problems involved are having cognitive...  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reports (attachment removed to protect patient identity) with diligence and would like you to know that I am here to help you. The head injury has left some damage in your brain. The frontal area on the left side is affected. This are...  Read Full »

What can be the cause of high Phenytoin level?

Query: Hi doctor, I am on Phenytoin (Dilantin) 300 mg or 350 mg every alternate days for 4 years and 250 mg and 500 mg Levetiracetam in the morning and evening respectively. I was diagnosed with generalized seizure before 8 years. Then, I had one seizure before 4 years. I am seizure free for up to 4 year...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your question. Phenytoin level of 140 is really high. In our practice, in such a scenario, we do correlate the laboratory test result with the clinical picture. When the level is really 140, the patient cannot stand steady. He will have a severe imbalance wh...  Read Full »

Can Eptoin taken before eight years cause fertility problems now?

Query: Hi doctor, I have taken Eptoin medicine 8 years before. Now, I am fine and not taking any medicines. I got married before three months. Now, I am planning to have a baby. Will I face any fertility problem due to Eptoin? Can I get pregnant?  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. As such Eptoin (Phenytoin) does not have any effect over the fertility profile of women and they conceive even while on Eptoin. You have stopped taking Eptoin 8 years back and thus, there is no issue to worry. For further doubts consult an obstetrician and gynaecologis...  Read Full »

Please suggest a medicine for muscle stiffness, apart from Baclofen.

Query: Hi doctor, My dad is without ventilator support since 40 days and his tracheostomy has also removed five days back. Without any life support system, he is currently breathing by himself for last 7-8 days with saturation level 100% on air. Past four days he is able to keep his eyes open for few minu...  Read Full »


Dr. Sudheer Ambekar

Neuro Surgeon, Neurologist

Answer: Hi, Welcome to icliniq.com. Thank you for the detailed information. I am happy to see your father improve gradually. Here is what I suggest. There is no other medicine for stiffness. However, physiotherapy should be carried out aggressively to prevent worsening of stiffness. One should rul...  Read Full »

My father has cystic granulomatous and Eptoin increases GGTP and ALP. Please advice.

Query: Hello doctor, My father is 53-years-old, and he is taking medicine for cystic granulomatous for six years. Eptoin medicine does increase GGTP (140 now) ALP is 134. Kindly advice.  Read Full »


Dr. Hariharan V

Diabetologist, Family Physician, General Medicine Physician, Internal Medicine Physician, Nutritionist

Answer: Hello, Welcome to icliniq.com. Eptoin (Phenytoin) causes many things like the slow performance of duties, confusion, and decreasing the intellect of a person. But it is a perfect drug to prevent fits. You are correct. The cause of increased GGT (gamma-glutamyl transferase) and ALP (alkaline phosph...  Read Full »

Can Eptoin cause reduced WBC count if taken during fever?

Query: Hello doctor, My niece got a fever for the past eight days. Also, low WBC count. The doctors tried all the tests, antibiotics and medicines, but still, the fever is not controlled. She got fits 15 days back and the doctors prescribed Eptoin tablets. My question is whether Eptoin reduce the white bl...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that Eptoin (Phenytoin) is a drug used to treat or prevent seizures. It does not usually affect WBC, but very rarely (like all the drugs) it can cause suppression of the blood cell formation in the bone marrow. The low WBC ...  Read Full »

Will taking Phenytoin impact the first stage of pregnancy?

Query: Hello doctor, I am taking Phenytoin sodium 300 mg daily for the last 10 years. Will the medication impact on my first stage of pregnancy? If yes, should I take any alternative?  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello, Welcome to icliniq.com. Are you pregnant already? Or planning for pregnancy? Phenytoin, especially in the first trimester (initial three months) of pregnancy, can affect the baby. It can increase the risk of congenital anomalies like fetal hydantoin syndrome or neural tube defects. If you a...  Read Full »

Can taking Eptoin while breastfeeding affect the baby?

Query: Hello doctor, My wife is taking Eptoin 100 thrice in a day. Just 13 days back she delivered a baby girl. Should I be worried about this when she is feeding the baby?  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello,Welcome to icliniq.com.Eptoin during whole pregnancy can cause fetal hydantoin syndrome and also can cause neural tube defects. Phenytoin is secreted in breast milk but the most chance of baby getting affected are in the first three months of pregnancy. But in your case, she already delivered ...  Read Full »

My mom was treated for trigeminal neuralgia, with no relief. What to do?

Query: Hello doctor, My 58 year old mother has a history of trigeminal neuralgia from the past four years. She was initially treated with Carbamazepine, but she had a severe allergic reaction, due to which it was stopped. Oxcarbazepine was tried, and it caused allergy too. Pregabalin, phenytoin, and sod...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. You seem to have tried all the possible treatments. I would suggest trying a medicine known as Tapentadol at doses of 50 mg twice daily, along with Gabapentin 600 mg per day. Consider radiofrequency ablation or alcohol injection into the nerve again, if no relief is ob...  Read Full »

Is it common to feel dizzy while switching from Phenytoin to Briviact?

Query: Hello doctor, I recently tried switching medicines from Phenytoin to Briviact. Last night, was the first time I tried it. I am transitioning off the Phenytoin. I became dizzy, disoriented and felt very weird. I have not had a seizure in the last 9 years. But, I was not ready to go off the medicines,...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. Drowsiness and sleepiness are the most common side effect of the Briviact (Brivaracetam). Usually, this side effect will get reduced over three to four days. If it does not improve, then I think you should switch back to Phenytoin.  As you said, there were no seizures ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.